Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 6, 2007, 6:15 PM CDT for Atchison County, Doniphan County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 6, 2007, 6:37 PM CDT
- In force
- 22 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Atchison County, KS, Doniphan County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 062315
SVREAX
KSC005-043-070000-
/O.NEW.KEAX.SV.W.0097.070906T2315Z-070907T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS
SOUTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS
* UNTIL 700 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LANCASTER...OR 12 MILES WEST OF ATCHISON...AND MOVING NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DENTON BY 630 PM CDT.
THE TOWNS OF SEVERANCE AND BENDENA ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3969 9498 3967 9501 3947 9528 3963 9542
3966 9539 3966 9534 3970 9534 3977 9525
TIME...MOT...LOC 2315Z 233DEG 17KT 3964 9531
$$
NRR2 follow-up statements
000
WWUS53 KEAX 062332
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT THU SEP 6 2007
KSC005-043-070000-
/O.CON.KEAX.SV.W.0097.000000T0000Z-070907T0000Z/
DONIPHAN KS-ATCHISON KS-
631 PM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ATCHISON AND SOUTHWESTERN DONIPHAN COUNTIES UNTIL 700 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST NORTH OF LANCASTER...OR 10 MILES NORTHWEST OF
ATCHISON...MOVING NORTHEAST AT 15 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
ATCHISON AND SOUTHWESTERN DONIPHAN COUNTIES...INCLUDING THE TOWN OF
BENDENA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3974 9515 3974 9514 3969 9498 3953 9529
3961 9536 3970 9533 3977 9525
TIME...MOT...LOC 2331Z 241DEG 14KT 3965 9525
$$
NRR000
WWUS53 KEAX 062337
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT THU SEP 6 2007
KSC005-043-062347-
/O.CAN.KEAX.SV.W.0097.000000T0000Z-070907T0000Z/
DONIPHAN KS-ATCHISON KS-
637 PM CDT THU SEP 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ATCHISON AND
SOUTHWESTERN DONIPHAN COUNTIES IS CANCELLED...
AT 635 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 3974 9515 3974 9514 3969 9498 3953 9529
3961 9536 3970 9533 3977 9525
TIME...MOT...LOC 2337Z 233DEG 17KT 3970 9520
$$
NRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:20 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 6, 4:20 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 420 PM CDT THU SEP 6 2007 .DISCUSSION... GETTING RID OF ONE SYSTEM ONLY TO BE FOLLOWED BY ANOTHER. THE TROPICAL CIRCULATION CENTER WHICH BROUGHT UP DEEP LAYERED MOISTURE WILL EXIT THE EASTERN CWA BY EARLY EVENING...WITH ITS ASSOCIATED SCATTERED CONVECTION DEPARTING AS WELL. ATTENTION WILL THEN TURNS TOWARDS THE WEST AS A POTENT MID/UPPER LEVEL SHORTWAVE ACCELERATES EAST THROUGH THE NORTHERN AND CENTRAL PLAINS. AN ASSOCIATED COLD FRONT WILL PLOW EAST-SOUTHEAST AS THE SHORTWAVE TRACKS EAST. AFTER DISCOUNTING THE MESO HIGH GENERATED BY THE NAM WENT WITH A BLEND BETWEEN THE NAM AND GFS ON TIMING OF FRONTAL PASSAGE. 15Z SREF IS PRETTY CLOSE WITH THE COLD FRONT EXPECTED TO MOVE INTO FAR NORTHWEST MO THIS EVENING BUT THEN SLOWS DOWN AS THE UPPER WAVE PASSES BY. THE FRONT MAY NOT REACH THE MO RIVER TILL TOMORROW AFTERNOON. NORTHERN MO LOOKS LIKE THE BEST REGION TO GO WITH LIKELY POPS. PRECIPITABLE WATER VALUES PROGGED IN EXCESS OF 2 INCHES TONIGHT COMBINED WITH A TROPICAL TYPE AIRMASS SUGGEST CONVECTIVE CLUSTERS COULD BE VERY EFFICIENT RAIN MAKERS. ISOLATED LOCATIONS COULD PICK UP 1 TO 2 INCHES OF RAIN BUT WITH PRIMARY UPPER SUPPORT MOVING AWAY AND THE LOW LEVEL JET WEAKENING RAPIDLY AFTER MIDNIGHT COULD NOT JUSTIFY BROADBRUSHING HIGH QPF VALUES ACROSS NORTHERN MO. 18Z HPC QPF SEEMED REASONABLE. KEPT CHANCE POPS GOING OVER THE SOUTHEAST HALF OF THE CWA THROUGH FRIDAY MORNING WITH LIKELY POPS COVERING FAR SOUTHERN FORECAST AREA. MAY BE A BIT TOO OPTIMISTIC ON TEMPERATURES ACROSS SOUTHERN CWA AS THEY COULD REMAIN CLOUDY ALL DAY WITH RAIN-COOLED AIR HOLDING TEMPERATURES IN THE 70S ALL DAY. THE FRONTAL BOUNDARY SHOULD BE IN SOUTHERN MO BY FRIDAY NIGHT. REMNANTS OF HENRIETTE ARE QUICKLY SHEARING NORTHEAST BUT TRAJECTORIES SUGGEST ITS ENERGY AND ASSOCIATED PRECIPITATION SHOULD STAY JUST SOUTH OF THE CWA. WILL KEEP TOKEN SLIGHT CHANCE POPS IN ACROSS FAR SOUTHERN CWA FROM FRIDAY NIGHT INTO SATURDAY. NOT MUCH COOLING DURING THE NEXT 3 DAYS WITH A NEARLY ZONAL TYPE PATTERN. MJ EXTENDED... MODELS SHOW SOME DIVERGENCE IN SOLUTIONS BEGINNING IN DAY 4. SPECIFICALLY...THE GFS MAINTAINS PROGRESSIVE NATURE OF LONGWAVE TROUGH AND SPEEDS ITS PROGRESS THROUGH THE UPPER MIDWEST EARLY NEXT WEEK. MEANWHILE...THE ECMWF DEVELOPS A MORE POSITIVE TILTED LONG WAVE FEATURE WHICH HANGS BACK INTO THE NORTHERN ROCKIES A GOOD 12 HOURS LONGER. THE ECMWFS DEVELOPMENT SEEMS MORE REASONABLE AND WAS MORE CLOSELY FOLLOWED FOR THE EXTENDED. SUNDAY...THE UPPER TROUGH AXIS STILL WELL TO THE WEST...BUT SOME CYCLONIC CURVATURE BEGINNING TO MOVE INTO THE REGION IN RESPONSE TO THE UPPER TROUGH DIGGING INTO THE NORTHERN ROCKIES. MOISTURE SHIELD FROM THE PACIFIC STILL TO THE NORTHWEST AS WELL AND GULF MOISTURE STAYS SOUTH SO SHOULD BE A VERY NICE DAY WITH TEMPERATURES IN THE 80S AND DEWPOINTS IN THE 50S. MONDAY...THE ECMWF TRANSLATES THE UPPER TROUGH INTO THE NORTHERN TIER WITH IT TRAILING SOUTHWEST INTO GREAT BASIN BY MONDAY NIGHT. THE MOISTURE AHEAD OF THE SYSTEM WILL BRING ADDITIONAL CLOUDS ...WITH SHOWERS AND EVEN SOME CONVECTION MOVING IN FROM THE WEST. WITH ADDITIONAL CLOUDS/PRECIP...COULD SEE THE TEMPERATURES STRUGGLE IN THE NORTH TO ONLY THE MIDDLE AND UPPER 70S AS A RESULT. PRECIPITATION SHOULD BE THROUGH THE AREA EXCEPT THE SOUTHEAST BY TUESDAY MORNING. TUESDAY...THE TEMPERATURES AT 850MB REALLY DROP ON TUESDAY AS THE FRONT SHOULD BE WELL SOUTH OF THE AREA BY THEN. WITH GOOD MIXING...EXPECT HIGHS TO BE ONLY IN MIDDLE 70S IF THAT. TUESDAY NIGHT WILL BE COOL WITH TEMPERATURES IN LOW 50S NORTH TO MIDDLE 50S SOUTH. WEDNESDAY AND THURSDAY...A LITTLE MODERATION IN TEMPERATURES BUT UPPER FLOW STILL NORTHWESTERLY SO NOT A BIG WARMING TREND. BOTH DAYS LOOK DRY...BUT EMBEDDED SHORTWAVES IN NORTHWEST FLOW COULD CHANGE THAT AS TIME PROGRESSES. ADOLPHSON .AVIATION... FOR THE 18Z TAF CYCLE...UPPER LEVEL LOW IS CONTINUING TO PUSH OFF TO THE NORTHEAST...WHICH HAS ALLOWED THE SHOWER ACTIVITY TO END ACROSS THE TAF SITES. EXPECTING CLOUDS TO CONTINUE TO BREAK UP THROUGH MID AFTERNOON. WITH THE TONIGHT/OVERNIGHT APPROACH OF THE UPPER TROUGH AND ASSOCIATED COLD FRONT...HAVE CONTINUED WITH THE PRECIP PROB30 GROUPS UNTIL TIMING FOR GREATEST CHANCE CAN BECOME BETTER DEFINED. MRD && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Sep 6, 1:01 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU SEP 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...GENERALLY EAST OF A HIGGINSVILLE TO BETHANY LINE. SCATTERED THUNDERSTORMS ARE EXPECTED FROM CLINTON TO WARRENSBURG EASTWARD TO SEDALIA AND BOONVILLE. BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS...BUT SEVERE WEATHER IS NOT EXPECTED. LATER THIS EVENING A STRONG COLD FRONT WILL MOVE INTO FAR NORTHWEST MISSOURI. THIS COLD FRONT IS EXPECTED TO IGNITE STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEBRASKA BY EARLY THIS EVENING...WITH THE STORMS MOVING INTO NORTHWEST MISSOURI LATER IN THE EVENING. IT IS EXPECTED THAT THESE STORMS WILL WEAKEN SOMEWHAT AS THEY ENTER NORTHWEST MISSOURI. HOWEVER...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE ACCOMPANIED BY STRONG WINDS APPROACHING 60 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. THE MOST LIKELY AREAS THAT MAY EXPERIENCE MARGINALLY SEVERE THUNDERSTORMS WOULD BE NORTHWEST OF A LINE FROM ST JOSEPH TO GRANT CITY. THE THUNDERSTORMS WILL CONTINUE PRESSING SOUTHEAST OVERNIGHT WITH MOST AREAS NORTH OF THE MISSOURI RIVER SEEING SOME RAIN. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY MORNING SOUTHEAST OF A KIRKSVILLE TO KANSAS CITY LINE. THE COLD FRONT RESPONSIBLE FOR THESE STORMS IS EXPECTED TO REACH THE INTERSTATE 70 CORRIDOR BY THE EARLY AFTERNOON...AND EXIT THE OUTLOOK AREA BY THE EVENING HOURS. BY FRIDAY MORNING...THE INGREDIENTS NECESSARY TO SUPPORT SEVERE WEATHER ARE EXPECTED TO HAVE DIMINISHED SIGNIFICANTLY...AND ASIDE FROM LOCALLY HEAVY RAINFALL...SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE DAY. ON MONDAY ANOTHER STRONG COLD FRONT...USHERING MUCH COOLER AND DRIER AIR...WILL SWEEP THROUGH MISSOURI AND BRING AT LEAST SCATTERED THUNDERSTORMS TO THE REGION. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR A SHORT TIME THIS EVENING ACROSS FAR NORTHWEST MISSOURI. MJ
In the hours before
Special weather statement, Sep 6, 5:06 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 506 PM CDT THU SEP 6 2007 KSZ025-062230- ATCHISON- 506 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL 530 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITING...OR 19 MILES SOUTH OF HIAWATHA... MOVING NORTHEAST AT 20 MPH. PEOPLE IN ATCHISON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. NRR
Special weather statement, Sep 6, 5:29 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 529 PM CDT THU SEP 6 2007 KSZ025-062300- ATCHISON- 529 PM CDT THU SEP 6 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN ATCHISON COUNTY UNTIL 600 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MUSCOTAH...OR 12 MILES WEST OF NORTONVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... MUSCOTAH BY 535 PM CDT. EFFINGHAM BY 545 PM CDT. LANCASTER BY 600 PM CDT. THE TOWNS OF ARRINGTON...FARMINGTON AND HURON ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.